Ask an expert
Question

19 Dec 2002

Epilepsy and nutrition
I am a adult epileptic. I suffer a lot from the side-effects of the anti-convulcents that keeps me functioning normally each day. This includes tiredness, dizzyness and severe head-aches. What should I be doing to correct this as naturally as possible? Which Vitamins is of vital importance? Can I eat away some of the negative effect? What is the long term effects of these kinds of medicen on my organ? Since I've been useing it I have a little imune ystem that do not function properly. I'm prone to bladder infection Is this related and what foods will help me live more normally?
Answer 497 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Reader
Firstly I think you need to discuss these side-effects/symptoms with your prescribing doctor because a) it may help to change or adjust your medication b) these symptoms could be caused by a variety of other conditions, not related to your epilepsy and the medication, e.g. anaemia. I would suggest that you take a complete vitamin and mineral supplement like Centrum or Supradyn Forte. I don't think the bladder infections are related to the medication and it may help if you take probiotics like Lactiflora or Acidoforte which you can buy at health shops. These probiotics help to prevent overgrowth of harmful bacteria and boost the immune system.
Hoping that you will soon feel much better.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9270 votes
No
66% - 17922 votes
Vote